MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; CATHETER, PERCUTANEOUS

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; CATHETER, PERCUTANEOUS
Model Number A2025-040
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/04/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, patient presented to the peripheral vascular lab for re vascularization of her right anterior tibial artery.A right lower extremity angiogram showed up a patent common femoral deep femoral artery.The superficial femoral artery was patent but diffusely diseased.The popliteal artery was diffusely diseased.The tibio personal trunk was patent but the posterior tibial and perennial arteries were diseased.Runoff noted via the anterior tibial artery which had a high-grade stenosis proximately.Per the operative note, an advantage glidewire passed up and over by a 6 french sheath.The popliteal artery was accessed and the advantage glidewire was placed into the anterior tibial artery.The wire was then exchanged or v 14 wire.Angioplasty was then performed of the popliteal and provisional femoral artery using a 4x300 balloon.Repeat imaging show residual stenosis in the proximal superficial artery, a 6x100 self-expanding stent was placed which was post dilated into a 4mm.Repeat angioplasty was performed of the below the knee popliteal artery using a 4x4 angio score balloon.Following this the origin of the anterior tibial artery was angio-plastied using a 2.5x4 cm balloon.At 8 atm the balloon ruptured and upon removal the distal balloon and radiopaque marker had sheared off in the anterior tibial artery.The balloon catheter was found to be intact.Multiple attempts were made to cross the arterial tibial artery next to the balloon to try to eat their snare or deflate balloons and pull the retained balloon into the popliteal artery.Where it could be snared.However, on every attempt the balloon fragment was being pushed farther down the anterior tibial and therefore could not be retrieved.Fda safety report id # (b)(4).

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR
MDR Report Key9489282
Report NumberMW5091705
Device Sequence Number10827849
Product Code DQY
UDI-Device Identifier08717648156014
UDI-Public(01)08717648156014(17)220131(10)
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Voluntary
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 12/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberA2025-040
Device Catalogue NumberCE 086
Device Lot Number8082841
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight86